Question

Hi Dr. Young. I recently switched from Atripla to Truimeq and about 6 weeks later started having severe stomach burning and total lack of energy. I had an endoscopy and they found my entire stomach lining to be inflamed. My doctor does not think it's related to the epzicom part of the Truimeq but the the med change os the only thing that has changed.
Could it be? Also, could I go back on the Atripla for a month to see if it improves or is that dangerous? What about Tivicay and Truvada instead? My VL is undetectable and my CD4 cound is 1185. I just need to feel better. I have zero energy and I'm tired of the stomach pain. Thank You!

Answer

Hello and thanks for posting.

I'm in general agreement with your doctor that the stomach irritation (gastritis) is unlikely to be related to your new HIV medications. Having said that, it's not unreasonable to give your body (and meds) an observed trial of switching back to your old regimen.

One could also reasonably entertain the switch from Triumeq to Truvada+Tivicay, as long as your virus remains suppressed, there shouldn't be any issues.

Hope that helps and let us know how this turns out. BY